2 weeks post Botox and still have some eye pain (right eye), now ear &jaw on the right side of my face hurt. What is going on?

15 units in glabella. 9 hours post my right eye began to burn. Burning subsided 14 days post &now just an odd feeling in the outer corner of eye. Last night I had a odd tingling feeling in jaw, my ear was a little achy. Today no tingling, just really achy in jaw&ear on the right side. Now a little worked up after reading several women lost hearing in one ear after Botox &several others suffer from constant ringing. What causes this? No ringing yet but the pain is quite unsettling.

Doctor Answers 1

2 weeks post Botox and still have some eye pain (right eye), now ear &jaw on the right side of my face hurt. What is going on?

It is unlikely that these symptoms are related to Botox. The medication may migrate but based on its mechanism of action it will not affect hearing. Pain and tingling may be related to the injecting needle itself as it may cause occasionally bruising or minor trauma to tissues, especially if the injections were too deep. These symptoms subside over time. The cochlear nerve which is responsible for hearing has the neurotransmitter glutamate which is not affected by Botox (it affects acetylocholine receptors only) therefore hearing loss cannot be attributed to Botox.


Katy General Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.